Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 1, NWS Elko, NV

January 2, 20064 counties in Nevada

NWS Elko, NV issued this wind advisory at Jan 2, 2006, 10:30 AM PST for 4 counties in Nevada. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2006, 10:30 AM PST (18:30 UTC)
Expired
Jan 2, 2006, 9:35 PM PST
In force
11 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 6.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 021830
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1030 AM PST MON JAN 2 2006

NVZ013-033-035-037-030800-
/O.NEW.KLKN.WI.Y.0001.060102T1830Z-060103T0800Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER...ELY...RUTH...
MCGILL...AUSTIN...EUREKA...DIAMOND VALLEY
1030 AM PST MON JAN 2 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
FOR CENTRAL AND EXTREME NORTHEASTERN NEVADA UNTIL MIDNIGHT PST
TONIGHT. STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH
GUSTS UP TO 55 MPH WILL DEVELOP OVER THE AREA EARLY THIS AFTERNOON
AND ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. WINDS WILL
DECREASE TO 10 TO 20 MPH AFTER MIDNIGHT AS WINDS SHIFT TO THE
NORTHWEST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR FREQUENT WIND GUSTS
OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HARMER
1 follow-up statement
000 
WWUS75 KLKN 030535
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
935 PM PST MON JAN 2 2006


NVZ013-033-035-037-030645-
/O.CAN.KLKN.WI.Y.0001.000000T0000Z-060103T0800Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER...ELY...RUTH...
MCGILL...AUSTIN...EUREKA...DIAMOND VALLEY
935 PM PST MON JAN 2 2006

...WIND ADVISORY IS CANCELLED FOR NORTHERN AND CENTRAL NEVADA...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR NORTHERN AND CENTRAL NEVADA. WINDS ACROSS NORTHERN
AND CENTRAL NEVADA HAVE DIMINISHED BELOW ADVISORY CRITERIA.
HOWEVER LOCALLY GUSTY WINDS CAN BE EXPECTED AT TIMES TONIGHT...BUT
GUSTS WILL STAY BELOW ADVISORY CRITERIA. 

$$

RCS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 2, 2:34 AM PST, 7 hours 56 minutes earlier.

Area forecast discussion, Jan 2, 2:34 AM PST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
234 AM PST MON JAN 2 2006

.SYNOPSIS...A MOIST WEATHER DISTURBANCE WILL MOVE ACROSS THE GREAT
BASIN TODAY AND BRING PERIODS OF RAIN AND SNOW ALONG WITH GUSTY
WINDS. HIGH PRESSURE BUILDS ON TUESDAY BRINGING DRY WEATHER TO THE
AREA THROUGH SATURDAY. &&

.SHORT TERM...WATER VAPOR SHOWS TROPICAL TAP SYSTEM OVER REGION
WITH COLD UPPER TROF SWINGING RAPIDLY EASTWARD INTO THIS SYSTEM.
LIGHT PCPN HAS SPREAD INTO THE WESTERN AND SOUTHER THE CWA...MAINLY
AS SNOW IN SRN ZONES AND RAIN IN HUMBOLDT COUNTY. TONOPAH PICKED UP
ABOUT 1 INCH OF SNOW EARLIER AND ROUND MOUNTAIN A COUPLE OF INCHES.
SNOW LEVELS ARE AROUND 5500 FEET ATTM IN SRN ZONES BUT ARE EXPECTED
TO RISE TO AROUND 7000 FEET BY NOON. EXPECT SYSTEM TO INTENSITY AS
UPPER TROF INTERACTS WITH IT. MODELS DIFFER A BIT ON HOW THEY HANDLE
THIS SYSTEM. GFS CONTINUES A BIT COLDER AND FASTER THAN NAM. IT STILL
DEVELOPS A TONOPAH LOW THIS AFTERNOON WHICH TRACKS ACROSS OUR
SOUTHERN ZONES. ETA IS WARMER THAN GFS AND ALSO DEVELOPS AN AREA LOW
SFC PRESSURE. NAM HAS THE LOW FURTHER NORTH THAN GFS AND MUCH LESS
ORGANIZED. BOTH MODELS HAVE MAIN PCPN AHEAD OF COLD FRONT...THEN MAIN
DIFFERENCE IS THAT THE GFS BRINGS THE COLDER AIR IN QUICKER AND IT
DEVELOPS A TONOPAH LOW WITH SIGNIFICANT WRAP AROUND PCPN. THIS COULD
RESULT IN A SIGNIFICANT SNOW EVENT IN OUR SOUTHERN ZONES...MAINLY
SOUTH AND EAST OF THE RUBY MOUNTAINS. NAM HAS MOST OF PCPN AHEAD OF
THE COLD AIR INDICATING THAT IT WILL BE MAINLY RAIN IN VALLEY
LOCATIONS TODAY AND BY THE TIME THE COLD AIR MOVES IN...MOST OF THE
MOISTURE/QPF HAS MOVED EAST. THE PAST COUPLE OF STORMS HAVE BEEN
SIMILAR TO THE NAM SOLUTIONS...SO WILL CONTINUE WITH COMPROMISE WITH
A RAIN EVENT TODAY CHANGING TO SNOW BY 03Z FOR ALL AREAS. GFS STILL
SHOWING FORECAST QPF VALUES OF UP TO 5 INCHES SOUTHERN CWA WHILE
WEAKER ETA ABOUT 2 INCHES. GFS HAS 100 KT JET MAX ACROSS NORTHERN
ZONES THIS AFTERNOON WITH OMEGA VALUES OF 10 TO 15 UBAR/S...SO UPPED
POPS A BIT UP NORTH FOR TODAY. A SECOND 120KT JET MOVES ACROSS THE
SOUTHERN ZONES WITH GOOD 300/700 COUPLET. SNOW LEVELS LOOK ABOUT 7000
FEET THIS AFTERNOON AND SINCE GFS INITIALLY WAS TOO COLD WITH
PREVIOUS SYSTEMS AND IS NOW WARMER WITH HIGHER SNOW LEVELS THAN
PREVIOUS RUNS... WILL MENTION NO HIGHLIGHTS ATTM. BUT WITH COLDER
AIRMASS MOVING IN MONDAY EVENING SOME AREAS MAY GET 1 TO 3 INCHES
BEFORE SYSTEM PUSHES INTO UTAH. HIGH PRESSURE BUILDS TUESDAY AND
WEDNESDAY FOR DRY CONDITIONS. GOOD SURFACE PRESSURE GRADIENT TODAY
ALONG WITH 700 MB WINDS OF 40 TO 50 KTS ACROSS THE REGION WILL KEEP
THINGS WINDY. BOTH GFS AND NAM SHOW SURFACE GRADIENT SLOWLY
RELAXING...SO ATTM WILL PUT WINDY IN ZONE WORDING BUT KEEP IT BELOW
ADVISORY CRITERIA. RCS

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. SHARP UPPER RIDGE OVER
THE GREAT BASIN AT THE BEGINNING OF THE PERIOD. RIDGE BEGINS TO
FLATTEN ON FRIDAY AS SHORT WAVE TROUGHS RACE ACROSS THE PAC NW. NRN
NV ON SRN FRINGE OF THESE SHORT WAVES AND WITH MODELS SHOWING A
LITTLE MOISTURE WILL PUT A SLGT CHC SHWRS ACROSS THE FAR NORTH. CEC
&&

.AVIATION...MOISTURE AHEAD OF SHORT WAVE TROUGH SPREADING ACROSS NRN
AND CNTRL NV THIS MORNING. RAIN AND SNOW SPREADING ACROSS THE REGION
WITH WDSPRD MVFR CONDITIONS AND AREAS OF IFR OR LOWER. THESE
CONDITIONS WILL CONTINUE THROUGH 01Z WEST AND 07Z EAST. CEC
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE

&&
Hazardous weather outlook, Jan 2, 4:46 AM PST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
446 AM PST MON JAN 2 2006

NVZ013-030>037-030200-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
446 AM PST MON JAN 2 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT

SNOW IS LIKELY ACROSS CENTRAL NEVADA THIS MORNING WITH LOCAL
ACCUMULATIONS OF 1 TO 3 INCHES BEFORE THE PRECIPITATION CHANGES TO
RAIN. RAIN IS LIKELY IN NORTHERN NEVADA TODAY WITH SNOW ABOVE
7000 FEET. LATER IN THE AFTERNOON...A COLD FRONT WILL CROSS THE
REGION AND USHER IN COLDER AIR. THIS WILL CHANGE THE RAIN BACK TO
SNOW...WITH POSSIBLE SIGNIFICANT SNOWFALL DEVELOPING ACROSS CENTRAL
NEVADA MONDAY EVENING. SNOWFALL AMOUNTS OF 1 TO 3 INCHES CAN BE
EXPECTED ACROSS THE REGION BEHIND THE COLD FRONT WITH POTENTIALLY
HIGHER AMOUNTS IN SOUTHERN WHITE PINE COUNTY. ALONG WITH THE RAIN AND
SNOWFALL...GUSTY SOUTH WINDS WILL OCCUR. HOLIDAY TRAVELERS ARE URGED
TO CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS CONCERNING
THIS POTENTIAL WINTER STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF SNOW ACROSS THE NORTHERN GREAT BASIN TUESDAY NIGHT
INTO WEDNESDAY. THEN HIGH PRESSURE BUILDS OVER THE WEST BRINGING
DRY WEATHER TO THE AREA THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

RCS

In the hours before

Local storm report, Jan 2, 8:27 AM PST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
827 AM PST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     SNOW             TONOPAH                 38.10N 117.25W
01/02/2006  2.5 INCH         NYE                NV   LAW ENFORCEMENT

&&

ABTAHI

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 1:45 PM PSTSnow AdvisoryLKNElko, Eureka, Humboldt, Lander, White Pine8 hr

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.